Kentucky, 2005

Flash Flood in Kentucky, April 30, 2005

April 30, 2005 · NWS LMK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 30, 2:15 AM EST, 20 minutes earlier.

Area forecast discussion, Apr 30, 2:15 AM EST, 20 minutes before
AREA FORECAST DISCUSSION... UPDATE...
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 AM EST SAT APR 30 2005

.IN THE SHORT TERM (SATURDAY THROUGH TUESDAY)...

ATTM...AXIS OF SURFACE LOW PRESSURE LIES FROM AROUND NASHVILLE
NORTHEAST TO JACKSON KY. STATIONARY FRONT LIES BASICALLY ALONG SAME
AXIS. LATER TODAY...LOW PRESSURE WILL ACCELERATE
NORTHEAST...CROSSING PENNSYLVANIA LATER THIS AFTERNOON.

WIDESPREAD RAIN WILL DIMINISH FROM NORTHWEST TO SOUTHEAST LATER THIS
MORNING. BACK EDGE OF RAIN IS CURRENTLY ALONG THE OHIO RIVER...AND
RAIN WILL DIMINISH BY MID TO LATE MORNING ACROSS OUR SOUTHEASTERN
COUNTIES. THUNDER HAS ALREADY MOVED SOUTHEAST OF OUR CWA. LIGHT
WINDS AND SATURATED AIRMASS WILL LEAD TO SOME PATCHY FOG EARLY THIS
MORNING AND WILL MENTION THIS IN ZONES.

SOME OF OUR SOUTHERN COUNTIES ALONG THE TENNESSEE BORDER RECEIVED
OVER 2 INCHES OF RAIN WITH THIS SYSTEM. CALLS TO LOCAL EMERGENCY
MANAGERS INDICATE NO PROBLEMS WITH FLOODING. WITH THE HEAVIEST RAIN
SOUTHEAST OF OUR CWA...WILL END FLOOD WATCH ACROSS OUR SOUTHERN TIER
OF COUNTIES AT ZONE ISSUANCE.

HIGH PRESSURE WILL BUILD INTO THE SOUTHERN PLAINS THIS AFTERNOON AND
NORTHWEST WINDS WILL DEVELOP LATER THIS MORNING. BACK EDGE OF LOW
LEVEL CLOUDS SHOULD ARRIVE ACROSS SOUTHERN INDIANA LATE THIS
AFTERNOON. SKIES SHOULD BECOME MOSTLY CLEAR BY MIDNIGHT ACROSS MOST
OF CENTRAL KENTUCKY.

ALOFT...CYCLONIC FLOW AROUND A TROUGH EXTENDING FROM THE GREAT LAKES
THROUGH THE LOWER OHIO VALLEY WILL KEEP OUR REGION DRY...BUT COOLER
THAN NORMAL THROUGH THE EARLY PART OF NEXT WEEK. A WEAK SYSTEM
ROTATING SOUTHWARD AROUND HUDSON BAY VORTEX WILL BRING A FEW CLOUDS
AND A REINFORCING PUSH OF COOL AIR MONDAY. THIS WILL RETARD ANY
SIGNIFICANT WARMUP UNTIL AROUND WEDNESDAY.

IN THE EXTENDED(WEDNESDAY THROUGH FRIDAY)...

CONFLUENT FLOW FROM THE NORTHERN AND SOUTHERN JETS WEDNESDAY AND
THURSDAY WILL LEAD TO HIGH PRESSURE ACROSS THE SOUTHERN GREAT LAKES
AND BENIGN WEATHER ACROSS THE LOWER OHIO VALLEY. BY THURSDAY AND
FRIDAY...HEIGHTS WILL RISE ACROSS REGION...LEADING TO A WARMING
TREND...WHICH WILL BECOME ESPECIALLY NOTICEABLE BY LATE FRIDAY.

.LMK WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.KY...FLOOD WATCH UNTIL 8 AM EDT FOR ALLEN... BARREN... MONROE...
METCALFE... GREEN... TAYLOR... ADAIR... CUMBERLAND... CLINTON...
RUSSELL... CASEY... LINCOLN... GARRARD... MADISON.

&&

JSD
Hazardous weather outlook, Apr 30, 1:30 AM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 AM EDT SAT APR 30 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-300830-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
230 AM EDT SAT APR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...THIS MORNING.

HEAVY RAIN WILL BE POSSIBLE THIS MORNING WITH AN ADDITIONAL 1/2 INCH
POSSIBLE ACROSS THE SOUTHEAST PORTION OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT WITH BOTH SEVERE WEATHER
AND HEAVY RAIN POTENTIAL.

JA

In the hours before

Special weather statement, Apr 29, 11:02 PM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1202 AM EDT SAT APR 30 2005

KYZ075-078-081-082-300506-
CLINTON KY-CUMBERLAND KY-MONROE KY-RUSSELL KY-
1102 PM CDT FRI APR 29 2005

...FLOOD WATCH IN EFFECT OVERNIGHT...

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS MONROE...CUMBERLAND... AND
CLINTON COUNTIES THROUGH 1 AM EDT. RAINFALL RATES OF UP TO 1.80
INCHES PER HOUR HAVE BEEN REPORTED WITH THE HEAVIEST STORMS.

IF YOU PLAN TO DRIVE WATCH FOR REDUCED VISIBILITIES AND PONDING OF
WATER OR ROADS AND UNDERPASSES. REMEMBER DO NOT DRIVE OVER ROADS
COVERED WITH WATER.

JA
Special weather statement, Apr 30, 1:17 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 AM EDT SAT APR 30 2005

KYZ049-054>057-063>067-073>078-081-082-300800-
ADAIR KY-ALLEN KY-BARREN KY-BOYLE KY-CASEY KY-CLARK KY-CLINTON KY-
CUMBERLAND KY-GARRARD KY-GREEN KY-HART KY-LINCOLN KY-MADISON KY-
MARION KY-METCALFE KY-MONROE KY-RUSSELL KY-TAYLOR KY-
INCLUDING THE CITIES OF...CAMPBELLSVILLE...COLUMBIA...DANVILLE...
GLASGOW...RICHMOND...STANFORD...WINCHESTER
217 AM EDT (117 AM CDT) SAT APR 30 2005

SHOWERS WILL CONTINUE TO MOVE ACROSS THE EAST AND SOUTHEAST PORTION
OF CENTRAL KENTUCKY THIS MORNING. SOME OF THE HEAVIER SHOWERS WILL
PRODUCE RAINFALL RATES OF UP TO 1/2 INCH PER HOUR. THIS ADDITIONAL
RAINFALL MAY CAUSE SMALL STREAMS AND CREEKS TO RISE TO BANKFULL. IN
ADDITION PONDING OF WATER ON ROADS AND UNDERPASSES WILL BE LIKELY.

REMEMBER DO NOT DRIVE OVER ROADS COVERED WITH WATER.

JA

The radar

The Jackson,KY radar (KJKL), 88 km away, was scanning. The volume nearest the first event began at 07:36 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Madison

When
April 30, 2:35 AM EST to 5:15 AM EST
Where
Madison County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
37.717, -84.300

Numerous roads across Madison County were closed due to high water. Some creeks and streams were out of their banks.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443737.